MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the ik wire was not advancing smoothly when the physician was obtaining access and advancing the wire into the needle.Upon trying to remove the wire it became stuck in the needle.The needle and wire were removed together and manual pressure was used at the site.A 18 gauge needle was used and a 6 fr pinnacle sheath was then inserted to complete the case successfully.The blood loss was less than 250 cc's.The patient is in stable condition.The procedure was completed successfully.Additional information was received on 8/8/18: the procedure was a left heart cardiac catheterization.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device returned date and to provide the completed investigation results.A 0.21" guidewire and 21g tapered needled was for evaluation.The guidewire and needle were subjected to visual analysis.The guidewire was returned wrapped in a coil.Visual inspection revealed bends in the guidewire.The outer diameter of the guidewire and inner diameter of the distal end of the needle were measured and confirmed to meet manufacture specification.Functional testing was conducted inserting the returned guidewire into the needle.There was resistance felt when the guidewire attempted to exit the distal end of the needle.The wire then became stuck in the needle.When the guidewire could not be advanced, it was withdrawn through the needle, which led to shearing of the guidewire.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely the bends in the guidewire contributed to the difficulty that was observed.However, the exact cause of the reported event cannot be definitively determined.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7789495
Report Number1118880-2018-00098
Device Sequence Number2336373
Product Code DYB
UDI-Device Identifier00389701010489
UDI-Public00389701010489
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberN/A
Device Catalogue Number70-6130
Device Lot NumberVM18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer 08/05/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;